Format

Send to

Choose Destination
Eur J Intern Med. 2008 Mar;19(2):135-6. doi: 10.1016/j.ejim.2007.03.018. Epub 2007 Sep 14.

Severe hemorrhagic syndrome due to similarity of drug names.

Author information

1
Service de Médecine Interne, Hôpital de la Conception, 147 bd Baille, 13005 Marseille, France. laurent.chiche@ap-hm.fr

Abstract

The names of many drugs look or sound like those of other drugs, which leads to confusion and potentially harmful medication errors. We report a nearly fatal permutation between two drugs including a vitamin K antagonist that resulted in a 68-year-old man being admitted to the emergency department with severe, spontaneous hemorrhagic syndrome. Such problems can be alleviated through actions by regulatory agencies, pharmaceutical manufacturers, health care professionals, and patients.

PMID:
18249310
DOI:
10.1016/j.ejim.2007.03.018
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center